MAUDE Adverse Event Report: ABBOTT VASCULAR 014 IRONMAN MICRO; GUIDE WIRE

ABBOTT VASCULAR 014 IRONMAN MICRO; GUIDE WIRE
Model Number 1001311
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/27/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was received.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that this was a percutaneous intervention to treat the left superficial femoral artery (sfa).The 014 iron man guide wire was advanced to the heavily calcified sfa and balloon angioplasty was performed.The procedure was completed.After removal of the iron man guide wire, it was noted that the tip of the guide wire had separated.The separated segment was successfully removed via a snare device.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned guide wire and the reported separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no incidents reported from this lot.There was no damage noted to the guide wire during the inspection prior to use which suggests a product quality issue with respect to manufacture, design or labeling did not contribute to the reported difficulties.The investigation determined the reported tip separation appears to be related to operational circumstances of the procedure.Based on the reported information, it is likely that during advancement, the guide wire likely encountered resistance with the heavily calcified anatomy likely causing the tip to kink.Manipulation during retraction likely resulted in the core and coil separation and subsequent coil stretch damage.The reported treatment appears to be related to the operational context of the procedure the separated segment of the guide wire removed using a snare catheter.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
014 IRONMAN MICRO
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key10543893
Report Number2024168-2020-07772
Device Sequence Number14255146
Product Code DQX
UDI-Device Identifier08717648013652
UDI-Public08717648013652
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K963702
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2022
Device Model Number1001311
Device Catalogue Number1001311
Device Lot Number0032461
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/01/2020
Initial Date Received by Manufacturer 08/27/2020
Supplement Date Received by Manufacturer09/21/2020
Initial Report FDA Received Date09/16/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;